Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Abdominal pain during pregnancy. Ultrasound normal. Prescribed Flagyl for bacterial vaginosis. Safe to take?

I am 6 weeks pregnant. Yesterday I went to the ER because of abdominal pain . They did an ultrasound , everything is ok with my pregnancy, but I do have Bacterial Vaginosis . They gave me Flagyl 500mg to treat it. The info sheet I received at the pharmacy says don t take in the first three months of pregnancy . Now I don t know if I should take it or not. I know it needs to be treated because it can be harmful to the baby but I was wondering if there are other ways to treat it (Probiotics etc...) Thank you for you help! Elizabeth
Asked On : Fri, 9 Nov 2012
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
dont take flagyl in first and trimester . erytyhromycin or cefixime is the alternative drugs for your condition. clindamycin vaginal tablets can also be used
Answered: Wed, 19 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor